Alert archive / California / High Wind Watches in 2016
High Wind Watch 3, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Oct 11, 2016, 3:59 AM PDT for 4 counties in Nevada; 9 counties in California. It took effect at Oct 13, 2016, 8:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2016, 3:59 AM PDT (10:59 UTC)
- In effect from
- Oct 13, 2016, 8:00 PM PDT
- Expired
- Oct 12, 2016, 10:55 AM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3089 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566 WWUS75 KREV 111059 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 359 AM PDT TUE OCT 11 2016 CAZ070-071-NVZ005-120000- /O.NEW.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 359 AM PDT TUE OCT 11 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG WINDS IS ALSO EXPECTED LATE SATURDAY INTO SUNDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 65 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE THROUGH WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: HIGH PROFILES VEHICLES SHOULD AVOID WIND PRONE AREAS SUCH AS HIGHWAY 395 FROM SUSANVILLE TO DOYLE. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES, POWER LINES, AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE, HOLIDAY DECORATIONS, AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ072-NVZ002-003-120000- /O.NEW.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... STATELINE...INCLINE VILLAGE...SPARKS...GARDNERVILLE... VIRGINIA CITY 359 AM PDT TUE OCT 11 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG WINDS IS ALSO POSSIBLE LATE SATURDAY INTO SUNDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395/INTERSTATE 580. * HIGH PROFILES VEHICLES SHOULD AVOID WIND PRONE AREAS SUCH AS THE HIGHWAY 395/I580 CORRIDOR INCLUDING WASHOE VALLEY. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES, POWER LINES, AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE, HOLIDAY DECORATIONS, AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ073-120000- /O.NEW.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ MONO COUNTY- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 359 AM PDT TUE OCT 11 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS UP TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: HIGH PROFILE VEHICLES SHOULD AVOID HIGHWAY 395 THROUGH EASTERN MONO COUNTY. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES, POWER LINES, AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE, HOLIDAY DECORATIONS, AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
848 WWUS75 KREV 111930 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1230 PM PDT TUE OCT 11 2016 CAZ070-071-NVZ005-121200- /O.CON.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 1230 PM PDT TUE OCT 11 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG WINDS IS ALSO EXPECTED LATE SATURDAY INTO SUNDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 65 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE THROUGH WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: HIGH PROFILE VEHICLES SHOULD AVOID WIND PRONE AREAS SUCH AS HIGHWAY 395 FROM SUSANVILLE TO DOYLE. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ072-NVZ002-003-121200- /O.CON.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... STATELINE...INCLINE VILLAGE...SPARKS...GARDNERVILLE... VIRGINIA CITY 1230 PM PDT TUE OCT 11 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG WINDS IS ALSO POSSIBLE LATE SATURDAY INTO SUNDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395/INTERSTATE 580. * HIGH PROFILE VEHICLES SHOULD AVOID WIND PRONE AREAS SUCH AS THE HIGHWAY 395/I580 CORRIDOR INCLUDING WASHOE VALLEY. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ073-121200- /O.CON.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ MONO COUNTY- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 1230 PM PDT TUE OCT 11 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS UP TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: HIGH PROFILE VEHICLES SHOULD AVOID HIGHWAY 395 THROUGH EASTERN MONO COUNTY. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES... POWER LINES... AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE... HOLIDAY DECORATIONS... AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
013 WWUS75 KREV 121104 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 404 AM PDT WED OCT 12 2016 CAZ070-071-NVZ005-130000- /O.CON.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...PORTOLA... SUSANVILLE...EMPIRE...GERLACH 404 AM PDT WED OCT 12 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG AND POTENTIALLY DAMAGING WINDS IS ALSO EXPECTED SATURDAY AFTERNOON INTO SUNDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 65 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE THROUGH WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: HIGH PROFILE VEHICLES SHOULD AVOID WIND PRONE AREAS SUCH AS HIGHWAY 395 FROM SUSANVILLE TO DOYLE. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ072-NVZ002-003-130000- /O.CON.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... STATELINE...INCLINE VILLAGE...SPARKS...GARDNERVILLE... VIRGINIA CITY 404 AM PDT WED OCT 12 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG AND POTENTIALLY DAMAGING WINDS IS ALSO EXPECTED SATURDAY AFTERNOON INTO SUNDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH. GUSTS UP TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395/INTERSTATE 580. SIERRA RIDGE GUSTS UP TO 110 MPH. * LAKE TAHOE WAVE HEIGHTS: 3 TO 5 FEET...HIGHEST FROM MID LAKE TO NORTH AND NORTHEAST SHORES. * SMALL BOATS, KAYAKS AND PADDLE BOARDS WILL BE PRONE TO CAPSIZING AND SHOULD STAY OFF LAKE WATERS. * HIGH PROFILE VEHICLES SHOULD AVOID WIND PRONE AREAS SUCH AS THE HIGHWAY 395/I580 CORRIDOR INCLUDING WASHOE VALLEY. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ073-130000- /O.CON.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ MONO COUNTY- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 404 AM PDT WED OCT 12 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * TIMING: WINDS WILL INCREASE LATE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG WINDS IS ALSO EXPECTED LATE SATURDAY INTO SUNDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. GUSTS UP TO 70 MPH ARE POSSIBLE IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. SIERRA RIDGE GUSTS UP TO 110 MPH. * IMPACTS: HIGH PROFILE VEHICLES SHOULD AVOID HIGHWAY 395 THROUGH EASTERN MONO COUNTY. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. DAMAGE TO TREES... POWER LINES... AND PROPERTY IS POSSIBLE WITH THESE WIND SPEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE... HOLIDAY DECORATIONS... AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
616 WWUS75 KREV 121755 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1055 AM PDT WED OCT 12 2016 CAZ070-NVZ005-130600- /O.UPG.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ /O.NEW.KREV.HW.W.0004.161014T0000Z-161014T1200Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...FORT BIDWELL...EMPIRE... GERLACH 1055 AM PDT WED OCT 12 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG AND POTENTIALLY DAMAGING WINDS IS LIKELY SATURDAY AFTERNOON INTO SUNDAY. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 60 MPH. GUSTS UP TO 70 MPH WILL OCCUR IN WIND PRONE AREAS ALONG HIGHWAY 447 AND IN THE SURPRISE VALLEY. * IMPACTS: DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES SHOULD AVOID WIND PRONE AREAS ALONG HIGHWAY 447 NORTH OF FERNLEY. AREAS OF BLOWING DUST WILL ALSO REDUCE VISIBILITY NEAR GERLACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ071-130600- /O.UPG.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ /O.NEW.KREV.HW.W.0004.161014T0300Z-161014T1800Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE 1055 AM PDT WED OCT 12 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG AND POTENTIALLY DAMAGING WINDS IS LIKELY SATURDAY AFTERNOON INTO SUNDAY. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 60 MPH. GUSTS UP TO 70 MPH WILL OCCUR IN WIND PRONE AREAS ALONG HIGHWAY 395. * IMPACTS: DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES SHOULD AVOID WIND PRONE AREAS ALONG HIGHWAY 395 FROM SUSANVILLE TO DOYLE. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ072-NVZ002-130600- /O.UPG.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ /O.NEW.KREV.HW.W.0004.161014T0300Z-161014T1800Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... STATELINE...INCLINE VILLAGE 1055 AM PDT WED OCT 12 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG AND POTENTIALLY DAMAGING WINDS IS LIKELY SATURDAY AFTERNOON INTO SUNDAY. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 65 MPH. SIERRA RIDGE GUSTS UP TO 125 MPH. * LAKE TAHOE WAVE HEIGHTS: 3 TO 6 FEET. * IMPACTS: DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. WINDS WILL RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. SMALL BOATS...KAYAKS AND PADDLE BOARDS SHOULD STAY OFF LAKE TAHOE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ073-NVZ003-130600- /O.UPG.KREV.HW.A.0003.161014T0300Z-161015T0300Z/ /O.NEW.KREV.HW.W.0004.161014T0600Z-161015T0000Z/ MONO COUNTY-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...SPARKS... GARDNERVILLE...VIRGINIA CITY 1055 AM PDT WED OCT 12 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 5 PM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST THROUGH FRIDAY. A SECOND WAVE OF STRONG WINDS IS LIKELY SATURDAY AFTERNOON INTO SUNDAY. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 65 MPH. GUSTS UP TO 90 MPH WILL OCCUR IN THE FOOTHILLS AND WIND PRONE AREAS ALONG HIGHWAY 395. SIERRA RIDGE GUSTS UP TO 110 MPH. * IMPACTS: DAMAGE TO TREES...POWER LINES...AND PROPERTY IS POSSIBLE. HIGH PROFILE VEHICLES SHOULD AVOID HIGHWAY 395 AND STRONGLY CONSIDER ALTERNATE ROUTES. WINDS WILL ALSO RESULT IN SEVERE TURBULENCE FOR AIRCRAFT FLYING THROUGH THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ NVZ001-004-130600- /O.NEW.KREV.WI.Y.0015.161014T1200Z-161015T0300Z/ MINERAL AND SOUTHERN LYON COUNTIES- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS 1055 AM PDT WED OCT 12 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT FRIDAY. * TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST INTO FRIDAY. A SECOND PERIOD OF STRONG WINDS IS LIKELY SATURDAY AFTERNOON INTO SUNDAY. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. WIND PRONE LOCATIONS NEAR PYRAMID LAKE AND IN LYON COUNTY MAY GUST AS HIGH AS 65 MPH. * WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 5 FEET. * IMPACTS: HIGH PROFILE VEHICLES SHOULD AVOID TRAVEL ON NORTH- SOUTH ROUTES. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY ALONG SECTIONS OF INTERSTATE 80 AND HIGHWAYS 50 AND 95. SMALL BOATS AND KAYAKS SHOULD STAY OFF PYRAMID LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE, HOLIDAY DECORATIONS, AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Oct 11, 3:55 AM PDT, 4 minutes earlier.
Area forecast discussion, Oct 11, 3:55 AM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Reno NV
355 AM PDT Tue Oct 11 2016
.SYNOPSIS...
Benign weather will persist through early Thursday. Then attention
turns to a significant change in the weather by late Thursday and
into the weekend. Confidence is increasing in a high wind event
Thursday evening into Friday with strong winds continuing on
Saturday and Sunday. This system will also provide chances for
locally heavy rainfall in portions of the northern Sierra and
northeast California over the weekend and into early next week.
&&
.SHORT TERM...
Quiet weather will prevail today and Wednesday before a significant
change occurs by late Thursday afternoon and into the weekend. A
period of strong and potentially damaging winds may materialize in
the form of a downslope windstorm off the Sierra as early as late
Thursday afternoon and persisting into Friday. The signals for a
high wind event have been persistent over the past few days and have
issued a High Wind Watch for Thursday evening into Friday. This
Watch covers the 1st round of strong winds, but another wave of
strong winds is expected late Saturday into Sunday as well.
For today and Wednesday, light winds and mild conditions will again
prevail with high temperatures generally in the mid 70s across
western Nevada and mid 60s for the Sierra. Clouds will be on the
increase again by Wednesday as the first system approaches the
region which will keep temperatures a few degrees cooler.
Thursday will begin the transition towards high winds as ridge tops
really begin to ramp up wind speeds by late Thursday afternoon.
Overall, atmospheric profiles are showing favorable conditions to
develop standing and breaking mountain waves in the lee of the
Sierra including a strong inversion near 700mb, little to reversed
wind speed shear above ridge level, and 700 mb wind speeds of 70-
75kts (+4 to 5 standard deviations).
The biggest uncertainty however is with the time of day that the
strongest winds will occur. The winds have been trending to arrive
earlier (late Thursday vs Friday morning) Normally, afternoon
hours are more favorable as daytime heating can help mix down the
strong winds aloft to produce high winds, but the best set up for
this event will occur late Thursday night. However, with a
favorable set-up for breaking waves off the Sierra do think high
winds should develop overnight which may come in the form of lulls
and very sudden onset of gusty winds once downsloping occurs.
Overall looking for gusts in the 60-65 mph possible in the lee of
the Sierra with even higher speeds in wind prone should
downsloping materialize. Fuentes
.LONG TERM...Friday through Tuesday...
The forecast is still on track for a wet and windy weekend as a
strong jet ushers an atmospheric river into the Pacific Northwest.
This would be considered a strong atmospheric river for the Pacific
Northwest coast and moderate for the northern Sierra and northeast
California. The main forecast changes include the continuing trend
of increasing winds on Friday with significant increases to wind
speeds Saturday night into Sunday, in addition to lowering snow
levels a bit.
WIND: As mentioned in the short term, strong, potentially damaging
winds are anticipated to continue through the day on Friday. As the
atmosphere mixes, downslope enhancement may weaken, but with 50 to
65 mph at 700 mb mixing down, high winds will continue. Winds will
briefly decrease Friday night into Saturday, but will remain breezy.
Models have all come in stronger with the second round of wind
Saturday night into Sunday with a peak of 55 to 80 mph at 700 mb and
a 130 mph jet draped across northern CA/NV. Soundings and cross
sections are indicating the potential for a second downslope wind
event. Have raised wind speeds in the forecast considerably,
especially across Sierra ridges where gusts will easily reach over
100 mph. Winds of this magnitude on Friday and Sunday can easily
cause travel difficulties for high profile vehicles, turbulence and
wind shear for aviation, dangerous conditions on area lakes, and any
unsecured outdoor items to be knocked over or fly away. In addition,
winds may be strong enough to blow down fences and tree branches
both days.
FIRE WEATHER: Humidity will be increasing along with the stronger
winds, but with wind speeds of this magnitude, fires could still
carry. The most likely place for critical conditions throughout the
weekend will be south of Interstate 80 for western Nevada and south
of Highway 50 in the Sierra where it will be slower to moisten up.
These areas should see higher humidities by Monday, but that also
corresponds with lighter winds.
RAIN: While forecast models are in better large scale agreement with
two main waves of moisture, small differences in the details still
exist. Precipitation will intensify across the northern Sierra and
northeast California Friday morning with locally heavy rainfall
expected. The downslope winds are likely to keep the immediate lee
of the Sierra fairly rain-shadowed, but some blow over is possible.
Rain should spread farther east, mainly north of I-80 through the
day Friday, but will be lighter. Rain will also spread south into
the southern Sierra Friday afternoon, but will not be as intense as
the rainfall in the northern Sierra. There appears to be a bit of a
break between the waves late Friday night into Saturday morning, but
light rain may continue in the Sierra. The second round of moisture
arrives into northeast California and the northern Sierra by
Saturday afternoon (EC) or evening (GFS) with the heaviest
precipitation likely Saturday night into Sunday. Spillover into
western Nevada becomes more likely when the upper trough shifts
eastward across the region which the GFS shows Sunday night and the
EC shows Monday morning. Based on the latest IVT ensemble
probabilities for inland atmospheric river penetration, the heaviest
rainfall will be near and north of 40N, however there has been a
trend of increasing, albeit lower, probabilities as far south as 35N.
SNOW/SNOW LEVELS: Snow levels will be high, as is typical with
atmospheric river events, however the last few model runs have
trended slightly colder. Generally speaking they will be around 8000-
9000 feet MSL north of I-80 and 9000-10000 feet MSL south. However,
snow levels may briefly lower in the heaviest showers, especially in
northeast California and the northern Sierra. The majority of Sierra
passes will only see rain, including Donner and Echo Summits. Snow
levels look to lower behind the upper trough passage, but this will
also correspond with decreasing precipitation chances. For Sierra
peaks above 10,000 feet MSL, heavy, wet snow may rapidly accumulate.
-Dawn
&&
.AVIATION...
VFR conditions across the Sierra and northwest Nevada will continue
for the first half of the week with scattered to broken mid and high
level clouds. Winds will be fairly light today and Wednesday, with
peak afternoon gusts of 15 kts.
Very strong winds and locally heavy rainfall are possible Thursday
night through Monday. The two main periods to watch will be Thursday
night into Friday and Saturday night into Sunday when high,
potentially damaging, winds are likely. Severe to extreme turbulence
is possible along with mountain waves, wind shear, and rotor
activity. Lowering CIGS/VIS along with mountain obscuration is also
likely, especially in the northern Sierra and northeast California
the end of the week and throughout the weekend. -Dawn
&&
.REV Watches/Warnings/Advisories...
NV...High Wind Watch from Thursday evening through Friday evening
NVZ005.
High Wind Watch from Thursday evening through Friday evening
NVZ002-003.
CA...High Wind Watch from Thursday evening through Friday evening
CAZ070-071.
High Wind Watch from Thursday evening through Friday evening
CAZ073.
High Wind Watch from Thursday evening through Friday evening
CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:26 PM PDT | Fire Weather Watch | REV | 23 hr |
Nearby
High Wind Watches in California, 2016High Wind Watches in Nevada, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.